Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 30, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 2, 2013, 2:01 PM MDT. It took effect at Nov 3, 2013, 2:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 2:01 PM MDT (20:01 UTC)
- In effect from
- Nov 3, 2013, 2:00 AM MST
- Expired
- Nov 3, 2013, 2:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS75 KPIH 022001 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT SAT NOV 2 2013 IDZ017-021-030415- /O.NEW.KPIH.WI.Y.0030.131103T0900Z-131103T2100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 201 PM MDT SAT NOV 2 2013 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY. * TIMING...STRONG WINDS WILL DEVELOP LATE TONIGHT AND LAST INTO EARLY SUNDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN INCLUDING BURLEY...SHOSHONE...AMERICAN FALLS...AND POCATELLO. * IMPACTS...STRONG GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
169 WWUS75 KPIH 030258 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 858 PM MDT SAT NOV 2 2013 IDZ017-021-031300- /O.CON.KPIH.WI.Y.0030.131103T0900Z-131103T2100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 858 PM MDT SAT NOV 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY. * TIMING...STRONG WINDS WILL DEVELOP LATE TONIGHT AND LAST INTO EARLY SUNDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH ARE LIKELY. * LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN INCLUDING BURLEY...SHOSHONE...AMERICAN FALLS...AND POCATELLO. * IMPACTS...STRONG GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
806 WWUS75 KPIH 030849 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 149 AM MST SUN NOV 3 2013 IDZ017-021-032100- /O.CON.KPIH.WI.Y.0030.131103T0900Z-131103T2100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 149 AM MST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY AFTERNOON HOURS. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH LIKELY. * LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN INCLUDING BURLEY...SHOSHONE...AMERICAN FALLS...AND POCATELLO. * IMPACTS...STRONG GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT. DRY GROUND AND FIELD PLOWING WILL LIKELY PRODUCE SOME POCKETS OF BLOWING DUST AND POTENTIAL REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
098 WWUS75 KPIH 032035 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 135 PM MST SUN NOV 3 2013 IDZ017-021-032145- /O.EXP.KPIH.WI.Y.0030.000000T0000Z-131103T2100Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 135 PM MST SUN NOV 3 2013 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN HAVE REMAINED JUST BELOW ADVISORY CRITERIA TODAY. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 2, 2:01 PM MDT, 0 minutes earlier.
Area forecast discussion, Nov 2, 2:01 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT SAT NOV 2 2013 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. STRONG UPPER TROUGH PROGRESSING TOWARDS EASTERN IDAHO THIS AFTERNOON. IMPACTS WITH THIS SYSTEM REMAIN A MIXED BAG. WV IMAGERY SHOWS SYSTEM IS RELATIVELY DRY THOUGH UPSTREAM SURFACE OBSERVATIONS INDICATE AVERAGES OF ABOUT .05 INCH PER HOUR...MOSTLY RAIN. PRECIP HAS ALREADY PUSHED INTO WESTERN IDAHO PER RADAR IMAGERY AND SHOULD COVER CENTRAL MOUNTAINS BY EARLY EVENING. COLD FRONT PASSAGE STILL THIS EVENING FOR MOST AREAS AS UPPER LOW CONTINUES TO SLIDE EAST ALONG CANADIAN BORDER. BEST MID LEVEL SUPPORT FOR STRONG WINDS OCCURS WITH LEADING EDGE OF DRY SLOT ROUGHLY 09Z WITH 70KT 500MB WINDS AND PROXIMITY OF 105KT UPPER JET...ALONG WITH BEST COLD ADVECTION IMMEDIATELY FOLLOWING THE FRONT. PRECIP FOCUS ALSO SHIFTS TO EASTERN HIGHLANDS AT THIS TIME AS SNOW LEVELS FALL TO VALLEY FLOORS...MAINLY SUPPORTED BY OROGRAPHIC LIFT AND HIGHEST TOTALS IN THE UPPER SNAKE HIGHLANDS. DURING THE DAY SUNDAY...SHORTWAVE AND MOISTURE ROTATES AROUND THE LOW THROUGH THE PANHANDLE INTO THE NORTHERN PORTIONS OF EASTERN IDAHO WITH DRY SLOT EXTENDING THROUGH THE SNAKE PLAIN. SURFACE LOW STRETCHED/PULLED INTO SASKATCHEWAN AND THE GREAT PLAINS...NOT AS FAVORABLE FOR STRONG WINDS BUT SURFACE GRADIENT STILL REASONABLE SO SOME MIXING COULD KEEP WINDS GOING. NAM GUIDANCE STILL WANTS TO PAINT 30KT WINDS THROUGH THE SNAKE PLAIN DURING THE AFTERNOON BUT THIS LIKELY SLIGHTLY OVERDONE GIVEN LACK OF STRONG MID LEVEL SUPPORT. LOCAL WIND SCHEME SUPPORTS WIND ADVISORY EVEN OVERNIGHT FOR EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN...NOT AS FAVORABLE FOR UPPER SNAKE PLAIN WITH PREVAILING DIRECTION OF MID LEVEL FLOW DURING THE DAY. WILL CAUTIOUSLY ISSUE WIND ADVISORY FOR 09Z-21Z SUNDAY. FOR THE QPF SIDE OF THE IMPACTS...MODELS AGAIN ON THE DRY SIDE AND WITH FAST MOVING NATURE OF THE SYSTEM PARTICULARLY EARLY...OPTED TO REDUCE QPF SLIGHTLY. BY LATE SUNDAY...COLD POOL BEHIND THE MAIN SHORTWAVE TURNS MOST OF THE PRECIP CONVECTIVE...WHICH SHOULD FURTHER REDUCE THREAT OF MODERATE SNOWS OVER A WIDESPREAD AREA. CURRENT TOTALS IN THE 3-7 INCH RANGE SKEWED TOWARD ELEVATIONS ABOVE 6000 FEET...AND LESS THAN AN INCH IN THE SNAKE PLAIN REGIONS. SERIES OF REINFORCING SHORTWAVES IN THE NORTHWEST FLOW BEHIND THE LOW WILL CONTINUE THIS TREND SUNDAY NIGHT THROUGH MONDAY NIGHT...THOUGH SNOW TOTALS WILL BE LIGHT AND AGAIN CONCENTRATED IN HIGHER ELEVATION AREAS. DMH .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT. UPPER TROUGH EXITS IDAHO INTO THE PLAINS WITH PREDOMINANTLY NORTHWEST FLOW OVER SOUTHEAST IDAHO THROUGH WEDNESDAY. SCATTERED SNOW SHOWERS POSSIBLE OVER AREAS FAVORED BY UPSLOPE IN NORTHWEST FLOW...THE EASTERN HIGHLANDS AND WESTERN PORTIONS OF THE CENTRAL MOUNTAINS...ISOLATED OVER REMAINING AREAS OF ELEVATED TERRAIN. MOISTURE SPREADING ACROSS BROAD RIDGE OVER SOUTHEAST IDAHO FOR WEDNESDAY NIGHT AND EARLY THURSDAY WILL BRING SOMEWHAT CLOUDY CONDITIONS BUT MINIMAL THREAT OF PRECIPITATION. ON THURSDAY THE ECMWF AND GFS MODEL SOLUTIONS DIVERGE AS THE NEXT SYSTEM MOVES ONSHORE. THE ECMWF SHOWING A PROGRESSIVE PATTERN WITH A TROUGH RAPIDLY SWINGING THROUGH THE NORTHERN ROCKIES AND PRECIPITATION FOR MUCH OF SOUTHEAST IDAHO FOR THURSDAY AFTERNOON AND NIGHT. CONVERSELY...THE GFS RAPIDLY DEVELOPS SPLIT FLOW WITH A DEEP LOW DIVING SOUTH OFF THE WEST COAST. THE NORTHERN BRANCH DEVELOPS A SHALLOW TROF WHICH GOES NEARLY STATIONARY ALONG THE PACIFIC NORTHWEST COAST WITH ONE MINOR SHORTWAVE EJECTING AND MOVING THROUGH THE IDAHO PANHANDLE EARLY FRIDAY. HIGH DEGREE OF FORECAST UNCERTAINTY WITH MODEL DISAGREEMENT FOR THURSDAY NIGHT AND BEYOND SO HAVE LEFT PREVIOUS FORECAST UNCHANGED FOR NOW. DSH && .AVIATION...STRONG WINDS WILL CONTINUE FOR THE NEXT 24 HOURS AS A COLD FRONT MOVES THROUGH THE REGION BETWEEN 02-03Z TONIGHT. WINDS AT SNAKE PLAIN AIRPORTS EXPECTED TO REMAIN IN THE 20 TO 35 MPH RANGE WITH GUSTS INTO THE 40-50MPH RANGE WITH THE STRONGEST WINDS AT KPIH. WINDS WILL START OUT FROM THE SOUTH AND SHIFT TO THE SOUTHWEST AS THE COLD FRONT MOVES THROUGH. MAY ALSO HAVE SOME SNOW SHOWERS IN THE AREA OVERNIGHT...MAINLY OVER WESTERN FACING SLOPES. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 AM TO 2 PM MST SUNDAY IDZ017-021. &&
Hazardous weather outlook, Nov 2, 4:09 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 409 AM MDT SAT NOV 2 2013 IDZ017>025-031-032-031015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 409 AM MDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM WILL MOVE INTO EASTERN IDAHO THROUGH TONIGHT. A COLD FRONT ARRIVES THIS AFTERNOON ACROSS WESTERN AREAS THEN SHIFTS OUT OF THE STATE OVERNIGHT. GUSTY SOUTHERLY WINDS WILL OCCUR AHEAD OF THE FRONT WITH WINDS BECOMING MORE WESTERLY IN ITS WAKE. WINDS OF 15-30 MPH SUSTAINED WITH HIGHER GUSTS ARE FORECAST ACROSS MUCH OF THE AREA. RAIN AND SNOW WILL DEVELOP ACROSS THE CENTRAL MOUNTAINS BY LATE AFTERNOON...SHIFT QUICKLY TO THE SOUTHERN AND EASTERN MOUNTAINS BY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW LEVELS BY MORNING WILL DROP TO THE VALLEY FLOORS...WITH CONTINUING AREAS OF SNOW OR SNOW SHOWERS THROUGH THE DAY. MOST OF THE SNAKE PLAIN AND MAGIC VALLEY REMAIN DRY UNTIL AFTERNOON...WHEN SHOWERS DEVELOP ACROSS THE UPPER PLAIN. MOST OF THE SNOW ACCUMULATIONS OCCUR ABOVE 6000FT WHERE 1-3 INCHES WILL BE COMMON. ACROSS PORTIONS OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...UP TO 6 INCHES IS POSSIBLE ABOVE 6500FT. WINDS WILL CONTINUE AS WELL. SUSTAINED WINDS OF 15-25 MPH WITH HIGHER GUSTS ARE LIKELY ACROSS THE MOUNTAINS...KEEPING THE THREAT OF BLOWING/DRIFTING SNOW GOING. 25-35 MPH SPEEDS WITH HIGHER GUSTS ARE POSSIBLE ACROSS MUCH OF THE PLAIN. BLOWING DUST MAY BE A CONCERN AS WELL ACROSS THE PLAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.